Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2011, 10:11 PM CDT for Hancock County, Ohio County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 19, 2011, 10:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hancock County, KY, Ohio County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KLMK 200311
SVRLMK
KYC091-183-200345-
/O.NEW.KLMK.SV.W.0105.110420T0311Z-110420T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
OHIO COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 1045 PM CDT
* AT 1108 PM EDT/1008 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF PLEASANT RIDGE TO 20 MILES NORTHWEST OF COFFMAN TO 41
MILES WEST OF KIRTLEY...MOVING EAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HARTFORD...
HERBERT AND PLEASANT RIDGE...
VICTORIA CROSSROADS AND RALPH...
MAGAN AND BEDA...
THIS INCLUDES THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 41 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3748 8713 3756 8705 3763 8696 3763 8692
3767 8684 3771 8687 3775 8683 3776 8667
3759 8664 3757 8664 3755 8667 3750 8666
3738 8670 3731 8684 3731 8700 3736 8705
3736 8709 3733 8712
TIME...MOT...LOC 0311Z 265DEG 57KT 3785 8722 3764 8733
3737 8779
WIND...HAIL 70MPH 1.00IN
$$
AL1 follow-up statement
693
WWUS53 KLMK 200335
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 PM CDT TUE APR 19 2011
KYC091-183-200345-
/O.CON.KLMK.SV.W.0105.000000T0000Z-110420T0345Z/
HANCOCK KY-OHIO KY-
1035 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR OHIO AND SOUTHEASTERN HANCOCK COUNTIES...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HERBERT TO
BELLS RUN TO 16 MILES WEST OF KIRTLEY...MOVING EAST AT 65 MPH.
SPOTTERS HAVE REPORTED ESTIMATED WIND GUSTS OF 75 MPH IN OWENSBORO
KY WITH THIS LINE OF STORMS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HARTFORD...
VICTORIA CROSSROADS AND RALPH...
BEDA AND FORDSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!
&&
LAT...LON 3748 8713 3756 8705 3763 8696 3763 8692
3767 8684 3771 8687 3775 8683 3776 8667
3759 8664 3757 8664 3755 8667 3750 8666
3738 8670 3731 8684 3731 8700 3736 8705
3736 8709 3733 8712
TIME...MOT...LOC 0334Z 265DEG 57KT 3788 8676 3767 8687
3740 8733
WIND...HAIL 70MPH 1.00IN
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:42 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 19, 9:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1042 PM EDT TUE APR 19 2011 ...MESOSCALE UPDATE... ...SEVERE WEATHER THREAT RAPIDLY APPROACHING SOUTHWEST INDIANA AND NORTHWEST KENTUCKY... ACTIVE WEATHER NIGHT IN STORE FOR MUCH OF THE REGION WITH A WIDESPREAD DAMAGING WIND EVENT LIKELY. LATEST RADAR SCANS SHOW A VERY MATURE QUASI-LINEAR CONVECTIVE SYSTEM PLOWING EASTWARD INTO THE OHIO VALLEY. TWO DISTINCT BOWS WERE NOTED WITH ONE GOING THROUGH THE INDIANAPOLIS METRO AREA AND THE SECOND ONE HEADING BASICALLY RIGHT AT NORTH-CENTRAL KENTUCKY. THE SOUTHERN BOW MEANS BUSINESS AS WE'RE ALREADY SEEING DOPPLER VELOCITIES IN EXCESS OF 80KTS. NUMEROUS REPORTS ARE FLOODING IN FROM SOUTHERN ILLINOIS OF WIDESPREAD DAMAGING WINDS AND POWER OUTAGES. SFC WIND SPEEDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED. ATMOSPHERE AHEAD OF THIS LINE IS STRONGLY UNSTABLE WITH LIFTED INDICES LESS THAN -6 DEG CELSIUS AND CAPES IN THE 2000-2500 J/KG AND AN UNCAPPED ATMOSPHERE. THUS...ENVIRONMENT AHEAD OF THIS LINE IS VERY SUPPORTIVE AND SHOULD MAINTAIN THIS LINE THROUGH OUR AREA. BY AND LARGE...WIDESPREAD WIND DAMAGE IS LIKELY WITH THIS LINE. HOWEVER...EMBEDDED MESOVORTICES WILL LIKELY RESULT IN TORNADIC SPINUPS ALONG THE LINE. BASED ON CURRENT SPEEDS...THIS LINE WILL ENTER OUR NORTHWEST CWA WITHIN THE NEXT 60 MINUTES. THE LINE WILL LIKELY IMPACT THE LOUISVILLE METRO AREA BETWEEN MIDNIGHT - 100 AM EDT. RESIDENTS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY...MAINLY WEST OF I-65 SHOULD BE PREPARED FOR HIGH WINDS AND POWER OUTAGES IN THE NEXT FEW HOURS. .SHORT TERM (TONIGHT AND WEDNESDAY)... ...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED... PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID 70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO ACCOUNT FOR THIS FEATURE. SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E. SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY (DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON AROUND 2-3 AM EDT. ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER... DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT). AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/ FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY OCCUR. SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD. AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY BUSY AND STORMY NIGHT. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK. WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN. THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER WITH THIS SYSTEM. A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY. THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET. THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN. THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH SUNDAY NIGHT. MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY. && .AVIATION (00Z TAF ISSUANCE)... A SQUALL LINE OF STRONG TO SEVERE TSTMS EXPECTED TO MOVE THRU ALL TAF SITES LATE THIS EVENING/EARLY WED MORNING...RESULTING IN ABOUT A 2-HR WINDOW OF LIFR TO IFR VSBY AND MVFR CIGS AS WELL AS WIND GUSTS 0F 40-50KTS. CDFNT WILL FOLLOW LINE AND MOVE THRU ALL TAF SITES BY 13Z. AFTERWARD...MVFR CIGS AND WEST WINDS WILL PREVAIL WITH CLEARING BY MIDDAY/EARLY AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....TWF LONG TERM......13 AVIATION.......DK/11
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70 TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS...IS ALSO LIKELY. SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE QUICKLY OFF TO THE EAST. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO SEE HOW THIS NEXT SYSTEM SHAPES UP. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE IN THE WEEK THROUGH THE WEEKEND. KIRKPATRICK
In the hours before
Special weather statement, Apr 19, 9:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT TUE APR 19 2011
INZ076-083-084-089-KYZ023-024-026-200315-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-OHIO-ORANGE-PERRY-
1026 PM EDT TUE APR 19 2011
...SEVERE THUNDERSTORMS WITH DESTRUCTIVE WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN...AND SMALL HAIL APPROACHING...
AT 1017 PM EDT/917 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SOUTHERN ILLINOIS INTO WESTERN KENTUCKY...AND MOVING EAST AT 65 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH
THESE STORMS.
* BY 11PM CDT...THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PAOLI...
JASPER...
ENGLISH...
MILLERSPORT...
DUFF AND HOLLAND...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION. STAY INDOORS!
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3853 8670 3869 8669 3869 8648
3833 8638 3811 8642 3813 8647 3807 8644
3805 8650 3801 8645 3767 8652 3765 8687
3779 8684 3783 8692 3788 8691 3789 8698
3793 8699 3801 8678 3819 8680 3821 8708
TIME...MOT...LOC 0222Z 251DEG 64KT 3853 8850 3802 8816
3765 8823
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:26 PM CDT | Special Weather Statement | LMK | Hancock | 49 min |
| Apr 19, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Apr 19, 9:59 PM CDT | Tornado Warning | LMK | Hancock | 46 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade | 46 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | LMK | Meade | 41 min |
| Apr 19, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 30 min |
| Apr 19, 10:54 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 36 min |
| Apr 19, 11:04 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 56 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade, Ohio | 47 min |
| Apr 19, 11:17 PM CDT | Tornado Warning | LMK | Trimble | 43 min |
| Apr 19, 11:25 PM CDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 50 min |
| Apr 19, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Larue, Nelson | 37 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Henry, Nelson, Shelby, Spencer | 46 min |
| Apr 19, 11:49 PM CDT | Tornado Warning | LMK | Shelby, Spencer | 26 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 36 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more | 35 min |
| Apr 20, 12:17 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 20, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 42 min |
| Apr 20, 12:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 41 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 34 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson | 47 min |
| Apr 20, 12:43 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott | 17 min |
| Apr 20, 12:50 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more | 40 min |
| Apr 20, 12:58 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 32 min |
| Apr 20, 1:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison | 43 min |
| Apr 20, 1:02 AM CDT | Tornado Warning | LMK | Logan, Simpson | 28 min |
| Apr 20, 1:07 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 3 hr |
| Apr 20, 1:07 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 38 min |
| Apr 20, 1:25 AM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Apr 20, 1:29 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 3 more | 46 min |
| Apr 20, 1:49 AM CDT | Areal Flood Advisory | LMK | Barren, Boyle, Casey, Edmonson, Grayson, Green and 8 more | 3 hr |
| Apr 20, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 4 more | 41 min |
| Apr 20, 1:52 AM CDT | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Apr 20, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| Apr 20, 2:16 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more | 29 min |
| Apr 20, 2:34 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 26 min |
| Apr 20, 2:47 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 28 min |
| Apr 20, 6:45 AM CDT | River Flood Advisory | LMK | Ohio | 24 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 15 days |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 49 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 17 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.